Stochastic partial differential equations

Benjamin Gess (Email, Homepage)

+49 (0) 341 - 9959 - 954

+49 (0) 341 - 9959 - 658

Inselstr. 22
04103 Leipzig

Winterterm 2017/2018

Stochastic scalar conservation laws

  • Lecturer: Benjamin Gess
  • Date: Thursday 11:15 - 12:45
  • First lecture: Please note: December 14th
  • Room: MPI MiS, G3 10
  • Target audience: MSc students, PhD students, Postdocs
  • Language: English
  • Keywords: Stochastic Partial Differential Equations, Stochastic Analysis
  • Prerequisites: basic measure theory, functional analysis and probability theory


In this course we will consider stochastic scalar conservation laws of the type $$du + \sum_{i=1}^d \partial_{x_i} A^i(x,u)\circ d\beta^i_t =0,$$ for fluxes \(A\) being regular enough and \(\beta^i\) being independent Brownian motions.
These equations appear as continuum limits of mean-field interacting particle systems subject to a common noise and as a simplified part of the mean field game system with common noise.
We will first introduce a notion of an entropy solution to these equations and prove their well-posedness. In the case of spatially homogeneous fluxes $$du + \sum_{i=1}^d \partial_{x_i} A^i(u)\circ d\beta^i_t =0,\qquad (\star)$$ we will analyze the regularity of solutions by means of averaging Lemmata. In certain cases we will see that the regularity of solutions to \((\star)\) is higher than in the deterministic case.

Other lectures at MPI MIS

Please follow this link for other regular lectures at the Max-Planck-Institute.

28.09.2021, 13:33